Alert archive / Arizona / Flash Flood Warnings in 2014

Flash Flood Warning 55, NWS Phoenix, AZ

September 8, 2014Maricopa County, Pinal County, Arizona

NWS Phoenix, AZ issued this flash flood warning at Sep 8, 2014, 6:27 AM MST for Maricopa County, Pinal County, Arizona. It was in force for 4 hr. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 8, 2014, 6:27 AM MST (13:27 UTC)
Expired
Sep 8, 2014, 10:30 AM MST
In force
4 hr
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon
Flood severity
None

Counties Maricopa County, AZ, Pinal County, AZ

The radar

The Phoenix radar (KIWA), 75 km from the middle of the area, began a volume at 13:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 8, 6:33 AM MSTHEAVY RAIN 4.083 Sw Fiesta Mall, AZ
Sep 8, 6:39 AM MSTHEAVY RAIN 2.017 Nw Buckeye, AZ
Sep 8, 7:24 AM MSTHEAVY RAIN 4.392 Sw Ahwatukee, AZ
Sep 8, 7:28 AM MSTHEAVY RAIN 4.823 Se Tempe, AZ
Sep 8, 7:34 AM MSTFLASH FLOOD5 Se Anthem, AZROAD FLOODED AND IMPASSABLE AT CLOUD AND CENTRAL
Sep 8, 10:20 AM MSTHEAVY RAIN 4.82 E Tempe, AZ

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 67 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 1.5 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2014-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 292 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2014-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
292 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
880 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

728 
WGUS55 KPSR 081327
FFWPSR
AZC013-021-081730-
/O.NEW.KPSR.FF.W.0055.140908T1327Z-140908T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
627 AM MST MON SEP 8 2014

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA...
  THIS INCLUDES GLENDALE...AHWATUKEE...YOUNGTOWN...WITTMANN...
  WICKENBURG...WADDELL...TOLLESON...TEMPE...SURPRISE...SUN CITY
  WEST...SUN CITY...SCOTTSDALE...PHOENIX...PEORIA...PARADISE
  VALLEY...NEW RIVER...MESA...LAVEEN...GOODYEAR...GILBERT...FOUNTAIN
  HILLS...EL MIRAGE...CIRCLE CITY...CHANDLER...BUCKEYE...AVONDALE...
  EXTREME NORTHWESTERN PINAL COUNTY IN SOUTHEAST ARIZONA...

* UNTIL 1030 AM MST

* AT 618 AM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED 
  WIDESPREAD SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN THAT
  WILL CAUSE FLASH FLOODING. MANY LOCATIONS ACROSS THE GREATER PHOENIX
  AREA HAVE PICKED UP MORE THAN 2 INCHES OF RAIN SINCE 4 AM...WITH SOME
  LOCATIONS IN EXCESS OF 4 INCHES SINCE THE RAIN BEGAN. MANY ROADS
  WERE REPORTED CLOSED ACROSS THE GREATER PHOENIX AREA...INCLUDING 
  PORTIONS OF INTERSTATE 10 AND THE SUPERSTITION FREEWAY. LOCALLY HEAVY
  RAIN WILL CONTINUE ACROSS THE GREATER PHOENIX AREA INTO THE MIDDLE
  OF THE MORNING.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DESERT
  MOUNTAIN...DESERT RIDGE MARKETPLACE...DEER VALLEY AIRPORT...
  SCOTTSDALE AIRPORT...SURPRISE STADIUM...ARROWHEAD MALL...CAMP
  CREEK...MORRISTOWN...CAVE CREEK...CAREFREE AND BEARDSLEY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT PEOPLE ALONG THE BANKS OF WASHES AND
CREEKS SHOULD MOVE TO HIGHER GROUND IMMEDIATELY. NORMALLY DRY WASHES
AND STREAMS WILL SUDDENLY HAVE RUNNING WATER AND MAKE UNBRIDGED
CROSSINGS IMPASSABLE. STREETS...UNDERPASSES...AND LOW SPOTS WILL
BECOME INUNDATED MAKING DRIVING HAZARDOUS IN THE WARNED AREA.

MOST FLOOD DEATHS OCCUR IN MOTORIZED VEHICLES. WHEN ENCOUNTERING
FLOODED ROADS...MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF NORMALLY
DRY WASHES AND CREEKS...STREETS AND UNDERPASSES...AND DETENTION
BASINS AFFECTING SOME COMMUNITY PARKS. UNBRIDGED CROSSINGS WILL BE
ESPECIALLY DANGEROUS.

&&

LAT...LON 3402 11182 3333 11167 3324 11181 3311 11251
      3347 11279 3400 11279 3400 11272 3389 11228
      3392 11224 3395 11225 3398 11220 3404 11216

$$

CB
2 follow-up statements
551 
WGUS75 KPSR 081514
FFSPSR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
814 AM MST MON SEP 8 2014

AZC013-021-081730-
/O.CON.KPSR.FF.W.0055.000000T0000Z-140908T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PINAL AZ-MARICOPA AZ-
814 AM MST MON SEP 8 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 AM MST FOR
CENTRAL MARICOPA AND EXTREME NORTHWESTERN PINAL COUNTIES...

AT 803 AM MST...LOCAL LAW ENFORCEMENT OFFICIALS WERE REPORTING 
NUMEROUS ROADWAYS FLOODED IN AND AROUND THE PHOENIX METROPOLITAN 
AREA. RAIN AT THIS TIME WAS BEGINNING TO TAPER OFF ACROSS THE 
PHOENIX METROPOLITAN AREA...THOUGH MANY WASHES ROADWAYS...AND LOW 
WATER AREAS WILL CONTINUE TO REMAIN FLOODED FOR THE NEXT SEVERAL 
HOURS. IF YOU DO NOT NEED TO TRAVEL PLEASE STAY AT HOME OR IF YOU 
CAN DELAY YOUR TRAVEL PLANS PLEASE DO SO.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DESERT
MOUNTAIN...CAMP CREEK...WITTMANN...WICKENBURG...NEW RIVER...
MORRISTOWN...CIRCLE CITY...CAVE CREEK AND CAREFREE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT PEOPLE ALONG THE BANKS OF WASHES AND
CREEKS SHOULD MOVE TO HIGHER GROUND IMMEDIATELY. NORMALLY DRY WASHES
AND STREAMS WILL SUDDENLY HAVE RUNNING WATER AND MAKE UNBRIDGED
CROSSINGS IMPASSABLE. STREETS...UNDERPASSES...AND LOW SPOTS WILL
BECOME INUNDATED MAKING DRIVING HAZARDOUS IN THE WARNED AREA.

MOST FLOOD DEATHS OCCUR IN MOTORIZED VEHICLES. WHEN ENCOUNTERING
FLOODED ROADS...MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF NORMALLY
DRY WASHES AND CREEKS...STREETS AND UNDERPASSES...AND DETENTION
BASINS AFFECTING SOME COMMUNITY PARKS. UNBRIDGED CROSSINGS WILL BE
ESPECIALLY DANGEROUS.

&&

LAT...LON 3402 11182 3333 11167 3324 11181 3311 11251
      3347 11279 3400 11279 3400 11272 3389 11228
      3392 11224 3395 11225 3398 11220 3404 11216

$$

MCLANE
840 
WGUS75 KPSR 081712
FFSPSR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
1012 AM MST MON SEP 8 2014

AZC013-021-081716-
/O.CAN.KPSR.FF.W.0055.000000T0000Z-140908T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PINAL AZ-MARICOPA AZ-
1012 AM MST MON SEP 8 2014

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL MARICOPA 
AND EXTREME NORTHWESTERN PINAL COUNTIES. A FLOOD WARNING CONTINUES 
FOR THE SAME AREA UNTIL THIS AFTERNOON...

HEAVY RAIN HAS ENDED ACROSS THE WARNING AREA. FLASH FLOODING IS NO 
LONGER EXPECTED...HOWEVER MORE WIDESPREAD FLOODING WILL LINGER FOR 
THE NEXT SEVERAL HOURS. THE FLASH FLOOD WARNING THAT WAS IN EFFECT 
HAS THEREFORE BEEN REPLACED WITH AN AREAL FLOOD WARNING...WHICH IS 
IN EFFECT UNTIL 345 PM THIS AFTERNOON.

LAT...LON 3402 11182 3333 11167 3324 11181 3311 11251
      3347 11279 3400 11279 3400 11272 3389 11228
      3392 11224 3395 11225 3398 11220 3404 11216

$$

MCLANE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 8, 2:40 AM MST, 3 hours 47 minutes earlier.

Area forecast discussion, Sep 8, 2:40 AM MST, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
240 AM MST MON SEP 8 2014

.SYNOPSIS...
MOISTURE WILL REMAIN IN PLACE ACROSS THE REGION FOR THE NEXT SEVERAL
DAYS AS FORMER HURRICANE NORBERT APPROACHES THE SOUTHERN CALIFORNIA
COAST. SHOWERS AND THUNDERSTORMS ARE EXPECTED AT TIMES THROUGH
TUESDAY...WITH SOME LOCATIONS POSSIBLY SEEING BRIEF PERIODS OF HEAVY
RAIN. A GRADUAL DRYING TREND IS EXPECTED TO BEGIN BY THE MIDDLE OF
THE WEEK AS HIGH PRESSURE SLOWLY REBUILDS OVER THE REGION.

&&

.DISCUSSION...
FORMER HURRICANE NORBERT CONTINUED TO SPIN AND WEAKEN OFF THE
CENTRAL COAST OF BAJA CA EARLY THIS MORNING...MEANWHILE PLENTY OF
TROPICAL MOISTURE ASSOCIATED WITH THE SYSTEM HAS WORKED INLAND INTO
ARIZONA AND THE DESERT SOUTHWEST. NORBERT HAS BEEN MOVING SLOWLY TO
THE NORTH...DRAWN BY BOTH THE CIRCULATION AROUND THE UPPER HIGH AS
WELL AS AN UPPER TROF LOCATED JUST OFF THE NRN CA COAST. EARLY THIS
MORNING...WIDESPREAD SHOWERS AND EMBEDDED THUNDERSTORMS HAVE
DEVELOPED ACROSS LA PAZ COUNTY...AND THEY HAVE BEEN EXPANDING AND
DEVELOPING TOWARDS THE SOUTH AND EAST AFFECTING MUCH OF MARICOPA
COUNTY. ISENTROPIC LIFT...LOW LEVEL CONVERGENCE AND OROGRAPHIC
EFFECTS HAVE COMBINED TO PRODUCE THE STORMS...WHICH ARE FORMING IN A
VERY MOIST ENVIRONMENT WITH PWAT VALUES ABOVE 1.5 INCHES. GIVEN THE
HIGH AMOUNTS OF MOISTURE...URBAN FLOODING AS WELL AS FLASH FLOODING
WILL BE COMMONPLACE WITH THESE STORMS THIS MORNING AND INTO THE
AFTERNOON HOURS.

GUIDANCE STILL SUGGESTS THAT THE MAIN FOCUS FOR SHOWERS AND
CONVECTION...ALONG WITH HEAVY RAINFALL...WILL OCCUR FROM MARICOPA
COUNTY EASTWARD DURING THE DAY TODAY. MODEL CROSS SECTIONS OF UVV
AND RH SUGGEST DEEP LIFT AND A NEARLY SATURATED COLUMN OVER OUR
EASTERN CWA...AND QPF VALUES WILL EASILY EXCEED ONE INCH IN MANY
LOCATIONS TODAY. FLASH FLOOD WATCH IS NOW IN EFFECT FOR MUCH OF
MARICOPA COUNTY INCLUDING THE GREATER PHOENIX AREA THRU 5 PM. WIND
FIELDS ARE ALSO INCREASING AS THE TROF ALONG THE NRN CA COAST SLOWLY
APPROACHES...AND FLOW WILL BECOME MORE SOUTHWEST WITH TIME WHICH
WILL BRING FAVORABLE OROGRAPHIC UPLIFT TO THE EQUATION. THE
SITUATION TODAY WILL LIKELY BE SIMILAR TO WHAT OCCURRED EARLIER ON
AUGUST 19TH...WHEN FLOODING AFFECTED HIGHER TERRAIN AREAS TO THE
NORTH OF PHOENIX SUCH AS NEW RIVER AND BLACK CANYON CITY. POPS HAVE
BEEN RAISED A BIT MORE TODAY OVER THE EASTERN CWA...WITH MANY
LOCALES NOW INTO THE CATEGORICAL RANGE. TEMPS TODAY WILL FALL WELL
BELOW SEASONAL NORMALS GIVEN THE HIGH MOISTURE VALUES...CLOUD COVER
AND SHOWERS...AND MUCH OF THE CENTRAL DESERTS WILL LIKELY STAY IN
THE LOW TO MID 90S...POSSIBLY EVEN FALL INTO THE UPPER 80S.

LATEST GUIDANCE CONTINUES TO BE CONSISTENT IN CALLING FOR ANOTHER
CHANCE FOR SHOWERS OR THUNDERSTORMS ON TUESDAY...AS THE UPPER TROF
SWINGS INLAND AND ACROSS THE DESERT SOUTHWEST...AND EJECTS MOST OF
THE REMNANTS OF NORBERTS NORTHEASTWARD AND ACROSS ARIZONA. MOISTURE
WILL BE THINNER ON TUESDAY BUT PWAT VALUES WILL REMAIN HIGH...ABOVE
1.5 INCHES IN PLACES...AND DYNAMICS FROM THE PASSING TROF WILL BE
RATHER IMPRESSIVE. BY FAR THE BEST Q FORCING OCCURS ACROSS THE CWA
ON TUESDAY...AND UPPER WIND FIELDS WILL BE AT THEIR STRONGEST. ONE
FACTOR WORKING AGAINST STRONG CONVECTION WILL BE THE INSTABILITY...
DUE TO THE BOUNDARY LAYER BEING WORKED OVER FROM THE PREVIOUS DAYS
SHOWERS/STORMS INSTABILITY WILL BE SOMEWHAT LACKING AND FORECAST
CAPE VALUES WILL FALL BELOW 500 J/KG DURING THE AFTERNOON.
STILL...WE WILL CALL FOR A CHANCE OF SHOWERS OR THUNDERSTORMS DURING
THE DAY TUESDAY...DIMINISHING FROM THE WEST DURING THE LATE
AFTERNOON AND EVENING HOURS. HIGH TEMPERATURES TUESDAY WILL AGAIN BE
WELL BELOW NORMAL WITH MANY OF THE LOWER DESERTS REMAINING IN THE
LOW TO MID 90S.

FOR WEDNESDAY INTO THE WEEKEND...WE ARE LOOKING AT A SLOW DRYING AND
WARMING TREND AS HIGH PRESSURE ALOFT STEADILY BUILDS ACROSS THE AREA
FROM THE WEST. MOISTURE WILL RATHER SLOW TO ERODE AS LOW/MID LEVEL
WIND FIELDS WILL BE ON THE WEAK SIDE...SO WE WILL CONTINUE TO HAVE A
SLIGHT CHANCE FOR AFTERNOON AND EARLY EVENING MAINLY INSTABILITY
SHOWERS EACH DAY. UPPER WINDS WILL MOSTLY FAVOR THE
SOUTHWEST...WHICH IS AN UNFAVORABLE DIRECTION FOR BRINGING ANY
HIGHER TERRAIN STORMS INTO THE LOWER DESERTS. EXPECT HIGH
TEMPERATURES TO SLOWLY RISE...REACHING TO AROUND SEASONAL NORMAL
VALUES BY ABOUT FRIDAY.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...AND KSDL...
GOING TO CONTINUE WITH THE IDEA OF SHOWERS ACROSS THE METRO AROUND
12Z BUT BACK OFF A LITTLE BIT AND ONLY GO WITH VCSH AT ALL PHOENIX
SITES. SHOWERS WILL BE HIT OR MISS WITH CIGS GETTING DOWN TO AROUND
5000FT AT TIMES. AFTERNOON SHOWERS ARE MOST LIKELY NORTH OF PHOENIX
BUT COULD CREEP BACK INTO THE METRO. UNFORTUNATELY GIVEN THE
COMPLICATED SITUATION...LOW CONFIDENCE IN THE EXACT PLACEMENT OF
STORMS MONDAY AFTERNOON.

SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH...
SHOWERS APPEAR TO BE DONE FOR THE EVENING ACROSS SOUTHEAST
CALIFORNIA AS LARGE SCALE SUBSIDENCE BEHIND THE NW AZ CONVECTION HAS
ESSENTIALLY SQUASHED ANY NEW STORMS FROM DEVELOPING. SHOWERS COULD
SNEAK BACK INTO BLH MONDAY AFTERNOON BUT UNTIL THEN BOTH SE CA SITES
SHOULD REMAIN DRY.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
WEDNESDAY THROUGH SUNDAY.
A GRADUAL DRYING TREND WILL COMMENCE DURING THE MIDDLE OF THE WEEK
AS MOISTURE GETS SCOURED OUT FROM THE NORTHWEST. ANY SHOWER AND
THUNDERSTORM CHANCES WOULD BE VERY SLIGHT...AND PRIMARILY LIMITED TO
THE HIGHER TERRAIN OF GILA COUNTY DURING THE AFTERNOON AND EARLY
EVENING HOURS. AFTERNOON HUMIDITY LEVELS WILL GENERALLY FALL INTO A
15-30 PERCENT RANGE WITH GOOD TO EXCELLENT OVERNIGHT RECOVERY. ASIDE
FROM SOME AFTERNOON UPSLOPE GUSTINESS...WIND SPEEDS WILL REMAIN
RELATIVELY LIGHT.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...FLASH FLOOD WATCH AZZ021 UNTIL NOON TODAY
     FLASH FLOOD WATCH AZZ023...023 UNTIL 5 PM THIS AFTERNOON

CA...NONE.

&&

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

DISCUSSION...CB
AVIATION...LEINS
FIRE WEATHER...MO
Hazardous weather outlook, Sep 8, 5:15 AM MST, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
515 AM MST MON SEP 8 2014

AZZ022-023-091300-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
515 AM MST MON SEP 8 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

SHOWERS AND EMBEDDED THUNDERSTORMS ARE EXPECTED TODAY INTO TONIGHT
WITH THE HEAVIEST RAIN LIKELY TO BE THIS MORNING AND INTO THE
AFTERNOON HOURS. MOISTURE FROM FORMER HURRICANE NORBERT HAS MOVED
INTO THE DESERT SOUTHWEST AND AS SUCH...LOCALLY HEAVY RAINFALL IS
EXPECTED WHICH WILL LEAD TO BOTH URBAN FLOODING AND FLASH FLOODING.
GUSTY WINDS IN EXCESS OF 40 MPH ARE ALSO POSSIBLE WITH THE STRONGER
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TUESDAY INTO TUESDAY
NIGHT. SOME OF THE STRONGER THUNDERSTORMS CAN PRODUCE LOCALLY HEAVY
RAIN WHICH MAY LEAD TO LOCALIZED URBAN FLOODING. OTHERWISE...GUSTY
WINDS TO 45 MPH AND DEADLY LIGHTNING CAN BE EXPECTED.

A GRADUAL DRYING AND WARMING TREND IS EXPECTED FROM WEDNESDAY INTO
THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

AZZ021-091300-
WEST CENTRAL DESERTS-
515 AM MST MON SEP 8 2014

...FLASH FLOOD WATCH IN EFFECT UNTIL NOON MST TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THE FLASH FLOOD WATCH IS IN EFFECT UNTIL NOON TODAY. MOISTURE FROM
FORMER HURRICANE NORBERT HAS MOVED INTO THE DESERT SOUTHWEST AND AS
SUCH...LOCALLY HEAVY RAINFALL CAN BE EXPECTED WHICH WILL LEAD TO
URBAN FLOODING AND FLASH FLOODING. OTHERWISE...GUSTY WINDS IN EXCESS
OF 40 MPH CAN BE EXPECTED WITH THE STRONGER THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE WILL BE A CHANCE FOR SHOWERS AND THUNDERSTORMS TUESDAY INTO
TUESDAY NIGHT AS A WEATHER DISTURBANCE PASSES THROUGH THE AREA. THE
STRONGER STORMS WILL PRODUCE LOCALLY HEAVY RAIN WHICH MAY LEAD TO
URBAN FLOODING OR FLASH FLOODING. GUSTY WINDS IN EXCESS OF 45 MPH ARE
ALSO POSSIBLE WITH THE STRONGER STORMS.

A GRADUAL DRYING AND WARMING TREND IS ANTICIPATED BEGINNING WEDNESDAY
AND CONTINUING INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

AZZ020-024>028-CAZ030>033-091300-
LOWER COLORADO RIVER VALLEY AZ-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
515 AM MST MON SEP 8 2014 /515 AM PDT MON SEP 8 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL
ARIZONA...EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL
ARIZONA...SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA...EXTREME
SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE
EXPECTED...ESPECIALLY OVER HIGHER TERRAIN AREAS TO THE EAST OF
PHOENIX. MOISTURE FROM FORMER HURRICANE NORBERT HAS MOVED INTO THE
AREA AND AS A RESULT...LOCALLY HEAVY RAINFALL CAN BE EXPECTED WHICH
MAY LEAD TO URBAN FLOODING OR FLASH FLOODING. OTHERWISE...STRONGER
THUNDERSTORMS CAN PRODUCE GUSTY WINDS IN EXCESS OF 40 MPH AS WELL AS
DEADLY CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TUESDAY INTO TUESDAY
NIGHT. THE STRONGER STORMS HAVE THE POTENTIAL TO PRODUCE LOCALLY
HEAVY RAINFALL AS WELL AS GUSTY WINDS IN EXCESS OF 45 MPH. A GRADUAL
DRYING AND WARMING TREND IS ANTICIPATED FROM WEDNESDAY THROUGH THE
LATTER PORTION OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

In the hours before

Local storm report, Sep 8, 1:25 AM MST, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
125 AM MST MON SEP 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0124 AM     HEAVY RAIN       2 NW WENDEN             33.85N 113.57W
09/08/2014  M1.00 INCH       LA PAZ             AZ   TRAINED SPOTTER

            1 INCH OF RAIN IN 30 MINUTES. WASHES RUNNING NEARBY.

&&

EVENT NUMBER PSR1400265

LEINS
Special weather statement, Sep 8, 3:03 AM MST, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
303 AM MST MON SEP 8 2014

AZZ022>024-081045-
MARICOPA AZ-
303 AM MST MON SEP 8 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 345 AM MST

AT 300 AM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR DESERT RIDGE MARKETPLACE...MOVING NORTH AT
45 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
   CAVE CREEK AND  CAREFREE...

LAT...LON 3378 11233 3393 11192 3358 11186 3350 11205
TIME...MOT...LOC 1003Z 159DEG 41KT 3370 11204

HIRSCH
Local storm report, Sep 8, 4:04 AM MST, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
404 AM MST MON SEP 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 AM     FLASH FLOOD      2 N METRO CENTER        33.61N 112.12W
09/08/2014                   MARICOPA           AZ   TRAINED SPOTTER

            SIGNIFICANT STREET FLOODING AT THE INTERSECTION OF 101
            NORTHBOUND AND GUADALUPE ROAD. 3 LANES FLOODED. SERIOUS
            HYDROPLANING.

&&

EVENT NUMBER PSR1400266

CHRIS BRECKENRIDGE
Local storm report, Sep 8, 4:09 AM MST, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PHOENIX AZ
409 AM MST MON SEP 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 AM     FLASH FLOOD      3 SW FIESTA MALL        33.36N 111.89W
09/08/2014                   MARICOPA           AZ   TRAINED SPOTTER

            SIGNIFICANT STREET FLOODING AT THE INTERSECTION OF 101
            NORTHBOUND AND GUADALUPE ROAD. 3 LANES FLOODED. SERIOUS
            HYDROPLANING.

&&

CORRECTED LOCATION

EVENT NUMBER PSR1400266

PSR
Local storm report, Sep 8, 6:15 AM MST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
615 AM MST MON SEP 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0614 AM     HEAVY RAIN       3 WNW SOUTH MOUNTAIN PA 33.34N 112.12W
09/08/2014  M2.90 INCH       MARICOPA           AZ   TRAINED SPOTTER

&&

EVENT NUMBER PSR1400267

MO
Local storm report, Sep 8, 6:26 AM MST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
626 AM MST MON SEP 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 AM     FLASH FLOOD      8 W PHOENIX             33.54N 112.21W
09/08/2014                   MARICOPA           AZ   DEPT OF HIGHWAYS

            I-10 CLOSED AT 43RD AVE DUE TO SEVERAL FEET OF WATER

&&

EVENT NUMBER PSR1400269

MO

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 6:27 PM MSTSpecial Weather StatementPSR48 min
Sep 7, 6:49 PM MSTBlowing Dust AdvisoryPSR71 min
Sep 7, 7:39 PM MSTSpecial Weather StatementPSR51 min
Sep 7, 10:19 PM MSTAreal Flood AdvisoryPSRLa Paz116 min
Sep 7, 10:42 PM MSTFlash Flood WarningPSRLa Paz3 hr
Sep 7, 11:56 PM MSTFlash Flood WatchPSR44 hr
Sep 8, 12:31 AM MSTAreal Flood AdvisoryPSRLa Paz, Maricopa3 hr
Sep 8, 1:17 AM MSTFlash Flood WarningPSRLa Paz, Maricopa3 hr
Sep 8, 1:36 AM MSTAreal Flood AdvisoryPSRMaricopa, Pinal3 hr
Sep 8, 2:56 AM MSTFlash Flood WarningPSRMaricopa, Pinal109 min
Sep 8, 3:03 AM MSTSpecial Weather StatementPSRMaricopa42 min
Sep 8, 4:17 AM MSTAreal Flood AdvisoryPSRMaricopa118 min
Sep 8, 4:27 AM MSTFlash Flood WarningPSRMaricopa, Pinal2 hr
Sep 8, 5:02 AM MSTFlash Flood WarningPSRMaricopa118 min
Sep 8, 7:49 AM MSTAreal Flood AdvisoryPSRMaricopa, Pinal3 hr
Sep 8, 7:59 AM MSTFlash Flood WarningPSRMaricopa, Pinal2 hr
Sep 8, 9:53 AM MSTAreal Flood WarningPSRMaricopa, Pinal12 hr
Sep 8, 11:53 AM MSTAreal Flood AdvisoryPSRLa Paz112 min

Nearby

Flash Flood Warnings in Arizona, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.